Thunderstorm Wind, Bradley
- When
- June 22, 7:40 AM CST
- Where
- Bradley County, 1.35 mi WNW of Vick
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.340, -92.140
Trees were blown down.
A front dropped south into the state before stalling. This stalled front brought showers and thunderstorms to the area for several days, especially during the afternoon hours each day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A front dropped south into the state before stalling. This stalled front brought showers and thunderstorms to the area for several days, especially during the afternoon hours each day. Some heavy rainfall was seen, resulting in some flash flooding. Large hail and damaging winds were also observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 22, 5:40 AM CST, 2 hours earlier.
Area Forecast Discussion...Update National Weather Service Little Rock AR 640 AM CDT Fri Jun 22 2018 .AVIATION... Overall VFR flight conditions will be seen over the next 24 hours. Early Friday morning, very spotty MVFR and IFR clouds may develop over parts of southern AR, especially near KLLQ. Also, a cold front will continue to slowly sag southeast through AR, with mainly a wind shift and much drier air behind this front. Isolated to scattered showers and thunderstorms will be seen also over southern AR near the front. Winds behind the front will be west to northwest at less than 10 mph, while ahead of the front southwest to west at less than 10 mph. (59) && .Prev Discussion.../ Issued 347 AM CDT Fri Jun 22 2018? .DISCUSSION... Main concerns in this forecast cycle are chances of convection each day, and any threat of strong to severe storms, as well as localized flash flooding due to very moist atmosphere. Temperatures will start around normal values, then as rain chances lower next week, temperatures again will be above normal values. Early Friday morning, a cold front was sagging southeast over AR, and generally from near DEQ to just south of LIT and to the northeast to the MS river in TN. A drier airmass was behind the front with a west to northwest wind. Temperatures were in the upper 60s to lower 70s, while dew points in the lower 60s to mid 50s. South of the front, temperatures were in the mid and upper 70s, dew points in the lower 70s and winds light from the south. An area of convection had formed at 315 AM CDT over southwest AR, and with movement to the southeast. Aloft, the upper low pressure system was over eastern MO to IL, and rotating some lift and very light rain over northeast AR. Mostly mid and high clouds were seen, with only patchy lower stratus clouds and fog in spots. && .SHORT TERM...Today Through Saturday Night All forecast models, especially the HRRR, has developed the scattered convection just south of the weak cold front as it sags southeast. Some lift is seen in guidance as it rotates around the upper low pressure system. NAM and HRRR have a good forecast trend of the convection as it develops over southwest AR, moving ESE and becoming more widespread south of the boundary. The rest of AR this morning will see a low chance of any rain. The drier airmass will slowly filter into the state, while the energy rotating around the upper low pressure system gradually moves east. Most of today's convection will be confined to southern AR. Enough of instability will be seen and an isolated strong to severe storm may develop. Wind and hail are the primary threats. Friday night to Saturday, models are consistent in stalling the frontal boundary over or near central AR, and along with the upper zonal to west flow, show a significant short wave and developing MCS, to move across AR late Friday night to Saturday morning. The exact location of the highest convection will be determined by where the front will set up over AR. Chance to likely POPs are in the forecast. Also some of the storms may reach severe levels with winds and hail, with heavy rain, the main threats. Later Saturday evening to Saturday night, forecast models lift the boundary north as a warm front, and as additional short wave energy moves into the region, additional convection may be seen over AR. Otherwise, temperatures will be around to a bit below normal values. && .LONG TERM...Sunday Through Thursday Sunday...Precipitation chances will be dependent upon a number of factors, most of which are mesoscale in nature and therefore difficult to resolve 48 hours out. As discussed above, a mesoscale convective system (MCS) is expected to move southeast along a northward moving frontal boundary Saturday morning. This MCS will likely produce a strong enough cold pool to reinforce the frontal boundary making it quasi-stationary by Saturday night. The final position of this front Saturday night into Sunday morning will represent the best chances for showers and thunderstorms Sunday morning. Right now the consensus of model guidance is that this front/strong remnant outflow boundary will be in place over northern Arkansas Sunday morning. As a result, have the highest POPs at 30 to 40 percent across the northern part of the state. The coverage of storms along this boundary will likely play a role in rain shower and thunderstorm chances Sunday afternoon as well. The higher the coverage Sunday morning...the more likely cool air will reinforce the front leading to higher rain chances Sunday afternoon. The problem for those wanting more rain is that the synoptic scale flow supports frontolysis, so in the absence of mesoscale to storm scale reinforcement, the front will likely weaken or dissipate Sunday afternoon resulting in dry conditions. By Sunday night the model consensus is for shortwave ridging aloft...so any lingering showers or thunderstorms are expected to dissipate quickly after the peak heating hours on Sunday. Monday and Tuesday...The consensus of model guidance is that a strong northerly shortwave trough will move east over the northern plains Monday night and Tuesday. To the south...upper level ridging will remain in control of the weather pattern for the region and large scale forcing for subsidence should keep us dry to start out the week. Subsidence during the time of year when heating/days are the longest means that we will heat up quickly to start off the work week. Highs are likely to climb into the mid to upper 90s by Tuesday afternoon. Wednesday through Friday...While model consensus is good through Tuesday...the GFS and ECMWF diverge on the large scale pattern from Wednesday through the end of the week. The GFS brings Tuesday's northern stream trough far enough south to break down the upper level ridge slightly and even breaks off a small piece of energy/cooler air aloft and allows this to meander over Arkansas and the nearby region through the end of the week. In this solution we will still be seasonably warm...but each afternoon will feature diurnally driven isolated to scattered showers and thunderstorms. Wind shear is incredibly weak...so no organized convection is expected if the GFS solution pans out. The ECMWF solution keeps the northern stream shortwave trough a bit farther north on Tuesday. This doesn't make much of a difference in the short term...but from Wednesday through Friday the consequence of this is that upper level ridging builds over the region and is only reinforced by heating each day. By next Friday the ECMWF advertises a 594 dm high over Arkansas while the GFS keeps geopotential heights at 588 dm. These higher geopotential heights at the 500 mb level a representative of the build up of heat in the troposphere and would likely result in high temperatures climbing into the upper 90s each day and may open the door for our first 100 degree day of the summer. Rain chances would be less likely, but still not zero as the hotter temperatures would still allow for airmass thunderstorms during the peak heating hours of the day, the subsidence would simply limit the coverage to isolated as opposed to scattered. At this time went ahead and favored the GFS solution for the latter half of next week. Kept high temperatures in the mid 90s each day and limited POPs to 20 percent to account for the ECMWFs influence of stronger ridging. If the ECMWF verifies will likely have to raise temperatures in later forecasts and perhaps remove rain chances from the forecast if subsidence is strong enough to overcome the low level heat and humidity build up. Cavanaugh && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 86 67 84 70 / 20 40 70 50 Camden AR 92 74 94 74 / 50 30 10 10 Harrison AR 82 64 80 68 / 10 70 70 60 Hot Springs AR 91 72 91 74 / 20 50 30 30 Little Rock AR 90 72 90 73 / 20 50 40 30 Monticello AR 90 74 92 74 / 50 30 20 10 Mount Ida AR 91 71 90 73 / 20 50 30 30 Mountain Home AR 82 65 81 68 / 20 50 70 70 Newport AR 87 69 86 72 / 20 30 60 50 Pine Bluff AR 91 73 91 74 / 30 30 30 20 Russellville AR 89 70 88 72 / 10 60 50 40 Searcy AR 89 69 88 72 / 20 40 60 40 Stuttgart AR 91 73 91 75 / 20 40 40 30 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...59 / Long Term...CAVANAUGH
Hazardous Weather Outlook National Weather Service Little Rock AR 503 AM CDT Fri Jun 22 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231015- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 503 AM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible today, especially over southern Arkansas. An isolated strong to severe storm will be possible, with damaging winds and large hail the primary threats. Tonight, another risk of an isolated strong to severe storm will be possible, moving into Arkansas from the west and moving southeast across the state. Damaging winds and large hail will again be the primary threats. Also, potential heavy rain may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Isolated to scattered showers and thunderstorms are forecast across northern Arkansas on Sunday, however the chances of severe weather appears to be low at this time and cloud to ground lightning and gusty winds are the primary threats. Isolated thunderstorms are possible during the peak heating hours of the day Wednesday through Friday. Once again, the threat of severe weather appears to be very low at this time, and lightning and strong wind gusts will represent the primary hazards. Also, as the chance of rain lowers next week, temperatures will warm back into the 90s. Heat index values will have to be monitored as they reach the mid to upper 90s to near 100 degrees in spots. .Spotter Information Statement... Spotter activation may be needed today and later tonight to Saturday, due to the threat of isolated strong to severe storms. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59/Cavanaugh
Special Weather Statement
National Weather Service Little Rock AR
535 AM CDT FRI JUN 22 2018
ARZ066-067-221115-
Calhoun AR-Ouachita AR-
535 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN AND EASTERN OUACHITA
COUNTIES UNTIL 615 AM CDT...
At 535 AM CDT, Doppler radar was tracking a strong thunderstorm near
Highland Industrial Park, or 8 miles northeast of Camden, moving
southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Camden... Hampton...
Bearden... Thornton...
Harrell... Highland Industrial Park...
Ellisville... Harlow...
Hampton Municipal Airport... East Camden...
Tinsman... Artesian...
Delhi... Chambersville...
Eagle Mills... Harmony Grove...
Millers Bluff... Cross Roads in Ouachita County...
Locust Bayou... Warner...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3332 9252 3335 9253 3337 9255 3338 9272
3367 9287 3380 9265 3380 9244 3372 9233
3369 9232 3360 9233 3355 9231 3353 9232
3350 9231 3345 9233
TIME...MOT...LOC 1035Z 313DEG 25KT 3367 9275
CavanaughSpecial Weather Statement
National Weather Service Little Rock AR
636 AM CDT FRI JUN 22 2018
ARZ067-068-221215-
Bradley AR-Calhoun AR-
636 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY AND SOUTHEASTERN CALHOUN
COUNTIES UNTIL 715 AM CDT...
At 636 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hilo, or 12 miles southeast of Hampton, moving southeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hermitage... Harrell...
Ingalls... Hilo...
Moro Bay State Park... Lanark...
Moro Bay... Banks...
Artesian... Farmville...
Johnsonville... Blanchton...
Vick... Gravelridge...
Mt Olive in Bradley County... Marsden...
Jersey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3321 9218 3321 9223 3326 9223 3328 9230
3326 9232 3330 9235 3327 9244 3332 9246
3332 9252 3335 9253 3344 9265 3359 9223
3343 9199 3338 9196 3330 9198 3328 9204
3321 9208 3321 9213 3317 9214 3316 9217
TIME...MOT...LOC 1136Z 300DEG 27KT 3338 9233
CavanaughSpecial Weather Statement
National Weather Service Little Rock AR
716 AM CDT FRI JUN 22 2018
ARZ068-221245-
Bradley AR-
716 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BRADLEY COUNTY UNTIL 745
AM CDT...
At 715 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ingalls, or 12 miles northwest of West Crossett, moving southeast at
35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hermitage... Ingalls...
Hilo... Moro Bay State Park...
Moro Bay... Vick...
Gravelridge... Mt Olive in Bradley County...
Marsden... Johnsonville...
Blanchton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3317 9217 3321 9218 3321 9223 3326 9223
3326 9229 3328 9230 3326 9232 3328 9236
3331 9237 3344 9230 3346 9213 3342 9200
3338 9196 3335 9199 3330 9198 3330 9200
3324 9209 3321 9208 3321 9213 3316 9214
TIME...MOT...LOC 1215Z 300DEG 29KT 3329 9216
CooperSpecial Weather Statement
National Weather Service Little Rock AR
751 AM CDT FRI JUN 22 2018
ARZ062-066>068-221330-
Bradley AR-Calhoun AR-Dallas AR-Ouachita AR-
751 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRADLEY...NORTHERN
CALHOUN...SOUTH CENTRAL DALLAS AND NORTHEASTERN OUACHITA COUNTIES
UNTIL 830 AM CDT...
At 751 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bearden, or 12 miles northeast of Camden, moving southeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hampton... Bearden...
Thornton... Harrell...
Highland Industrial Park... Ellisville...
Harlow... Hampton Municipal Airport...
East Camden... Tinsman...
Amy... Chambersville...
Eagle Mills... Harmony Grove...
Locust Bayou... Hopeville...
Woodberry... Millville...
Holly Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3368 9284 3377 9279 3385 9265 3367 9226
3353 9232 3345 9254
TIME...MOT...LOC 1251Z 304DEG 29KT 3372 9273
CooperSpecial Weather Statement
National Weather Service Little Rock AR
824 AM CDT FRI JUN 22 2018
ARZ066>068-221415-
Bradley AR-Calhoun AR-Ouachita AR-
824 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRADLEY...CALHOUN
AND SOUTHEASTERN OUACHITA COUNTIES UNTIL 915 AM CDT...
At 822 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hampton, moving southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with this storm. Additionally, very heavy rain may lead to isolated
flash flooding. While the threat for more widespread flash flooding
is low right now, a warning may be needed if the threat increases.
Locations impacted include...
Hampton... Harrell...
Highland Industrial Park... Hilo...
Moro Bay State Park... Hampton Municipal Airport...
Lanark... Moro Bay...
East Camden... Banks...
Tinsman... Artesian...
Delhi... Farmville...
Millers Bluff... Locust Bayou...
Gravelridge... Woodberry...
Jersey... Marsden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3329 9247 3332 9246 3331 9249 3333 9250
3332 9252 3333 9252 3337 9255 3337 9259
3336 9261 3351 9275 3363 9273 3369 9252
3358 9217 3333 9220 3328 9233 3328 9236
3330 9236 3328 9238 3327 9243
TIME...MOT...LOC 1322Z 305DEG 27KT 3356 9256
CooperSpecial Weather Statement
National Weather Service Little Rock AR
828 AM CDT FRI JUN 22 2018
ARZ068-069-221415-
Bradley AR-Drew AR-
828 AM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADLEY AND
NORTHWESTERN DREW COUNTIES UNTIL 915 AM CDT...
At 827 AM CDT, Doppler radar was tracking strong thunderstorms
between Weeks and Wilmar, or 7 miles northwest of Warren, moving
east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with this storm.
Locations impacted include...
Monticello... Warren...
Wilmar... Green Hill...
Weeks... New Hope in Drew County...
Carmel...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3357 9215 3362 9223 3369 9221 3371 9210
3370 9198 3372 9197 3370 9167 3356 9172
3349 9195
TIME...MOT...LOC 1327Z 287DEG 33KT 3369 9217
CooperThe Little Rock radar (KLZK), 167 km away, was scanning. The volume nearest the first event began at 13:40 UTC.
27 thunderstorm wind, 4 flash flood, 3 hail. Local standard time, as filed.
Trees were blown down.
Flash flooding was reported along Highway 160 as well as Bradley 33 near the town of Hermitage. Roads were impassable due to high water.
Trees were blown down.
Several county roads were underwater.
Several county roads were underwater.
Houses were flooded.
Trees were blown down around Mt. Ida, with on tree blocking a road. Some power outages were also noted.
Two mobile homes were blown off their foundations. Multiple tree limbs were snapped and trees uprooted. Some of the limbs fell onto homes from Mann Ln. to Vimy Ridge Rd. south of Alexander.
Large tree limbs were blown down.
A tree was blown down, along with a few limbs snapped.
A tree was blown down onto power lines and a truck.
Several large pine trees were snapped, along with large tree limbs snapped off of trees.
A tree was blown down along John Shelton Road between Long Ln. and Monkey Ln.
A large tree was blown down onto State Hwy 31 south of Lonoke.
The roof of a storage shed was blown off by thunderstorm winds.
Trees were blown down by thunderstorm winds.
A pine tree fell across Jacksonville Cato Road.
A large diameter hardwood tree limb was snapped off.
Several large tree limbs were blown down.
A tree was blown down.
Trees were blown down on U.S. Hwy 270 at Y City.
Several trees were blown down across southern Polk County.
Trees were blown down on State Hwy 309 near Havanna.
Trees were blown down on Day Ln.
Trees were blown down near the intersection of State Hwy 27 and Lindsey Motorway.
A tree was blown down, damaging a shed.
Winds were estimated at 60 mph.
Trees were blown down on State Hwy 5, damaging a power line transformer.
Trees and power lines were blown down by thunderstorm winds, blocking U.S. Hwy 70 near Galloway.
A large tree was blown down.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768328, 768378, 768329, 768394, 768387, 768389, 768331, 768334, 768323, 768324, 768325, 768336, 768339, 768340, 768341, 768343, 768320, 754442, 754441, 768321, 768322, 768345, 768346, 768347, 768348, 768349, 768350, 768351, 768352, 768359, 768353, 768354, 768355, 768356.